Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Mar 23, 2017, 4:07 AM CDT for 32 counties in Texas. It took effect at Mar 23, 2017, 11:00 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2017, 4:07 AM CDT (09:07 UTC)
- In effect from
- Mar 23, 2017, 11:00 AM CDT
- Expired
- Mar 24, 2017, 4:00 AM CDT
- In force
- 17 hr
- Issued by
- NWS Fort Worth, TX
All 32 counties
Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 32 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
433 WWUS74 KFWD 230907 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 407 AM CDT Thu Mar 23 2017 ...Wind Advisory From 11 am CDT to Midnight CDT For The Western Half of North-Central Texas... .A strong early spring system over the Western U.S will move slowly toward the Southern Plains and result in south winds 20 to 30 mph, with gusts to 35 to 40 mph west of generally a Bonham, to Rockwall, to Marlin, to Cameron line today and this evening. TXZ091>094-100>104-115>120-129>134-141>145-156>160-174-231715- /O.NEW.KFWD.WI.Y.0005.170323T1600Z-170324T0600Z/ Montague-Cooke-Grayson-Fannin-Young-Jack-Wise-Denton-Collin- Stephens-Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath- Hood-Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill- Lampasas-Coryell-Bell-McLennan-Falls-Milam- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Cameron, and Rockdale 407 AM CDT Thu Mar 23 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 1 AM CDT FRIDAY... The National Weather Service in Fort Worth has issued a Wind Advisory, which is in effect from 11 AM this morning to 1 AM CDT Friday. * TIMING...11 AM CDT to 1 AM CDT Friday. * WINDS...South winds 20 to 30 mph, with gusts to between 35 to 40 mph west of a Bonham, to Rockwall, to Marlin, to Cameron line. * IMPACTS...Lightweight objects such as trash cans and patio furniture will be easily blown about by the gusty south winds. In addition, high-profile vehicles traveling east to west highways and interstates will be subject to very gusty crosswinds. Finally, open waters on area lakes will be dangerous and very choppy. Use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$
5 follow-up statements
229 WWUS74 KFWD 231654 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1154 AM CDT Thu Mar 23 2017 ...Wind Advisory in effect through late evening for The Western Half of North and Central Texas... .A strong early Spring system over the Western U.S will move slowly toward the Southern Plains and result in south winds 20 to 30 mph, with gusts to 35 to 40 mph west of generally a Bonham, to Rockwall, to Marlin, to Cameron line today and this evening. TXZ091>094-100>104-115>120-129>134-141>145-156>160-174-240100- /O.CON.KFWD.WI.Y.0005.000000T0000Z-170324T0600Z/ Montague-Cooke-Grayson-Fannin-Young-Jack-Wise-Denton-Collin- Stephens-Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath- Hood-Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill- Lampasas-Coryell-Bell-McLennan-Falls-Milam- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Cameron, and Rockdale 1154 AM CDT Thu Mar 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... * TIMING...Now until 1 AM CDT Friday. * WINDS...South winds 20 to 30 mph, with gusts to between 35 to 40 mph west of a Bonham, to Rockwall, to Marlin, to Cameron line. * IMPACTS...Lightweight objects such as trash cans and patio furniture will be easily blown about by the gusty south winds. In addition, high-profile vehicles traveling east to west highways and interstates will be subject to very gusty crosswinds. Finally, open waters on area lakes will be dangerous and very choppy. Use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$
464 WWUS74 KFWD 240059 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 759 PM CDT Thu Mar 23 2017 ...Wind Advisory in effect through late evening for The Western Half of North and Central Texas... .A strong early Spring system over the Western U.S will move slowly toward the Southern Plains and result in south winds 20 to 30 mph, with gusts over 35 mph west of generally a Bonham, to Rockwall, to Marlin, to Cameron line through late this evening. TXZ091>094-100>104-115>120-129>134-141>145-156>160-174-240600- /O.CON.KFWD.WI.Y.0005.000000T0000Z-170324T0600Z/ Montague-Cooke-Grayson-Fannin-Young-Jack-Wise-Denton-Collin- Stephens-Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath- Hood-Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill- Lampasas-Coryell-Bell-McLennan-Falls-Milam- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Cameron, and Rockdale 759 PM CDT Thu Mar 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... * TIMING...Now until 1 AM CDT Friday. * WINDS...South winds 20 to 30 mph, with gusts to between 35 to 40 mph west of a Bonham, to Rockwall, to Marlin, to Cameron line. * IMPACTS...Lightweight objects such as trash cans and patio furniture will be easily blown about by the gusty south winds. In addition, high-profile vehicles traveling east to west highways and interstates will be subject to very gusty crosswinds. Finally, open waters on area lakes will be dangerous and very choppy. Use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$
122 WWUS74 KFWD 240431 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1131 PM CDT Thu Mar 23 2017 ...WIND ADVISORY EXTENDED UNTIL 4 AM FRIDAY FOR AREAS ALONG AND NORTHWEST OF A LAMPASAS TO HILLSBORO TO SHERMAN LINE... ...WIND ADVISORY FOR THE REST OF THE NORTH AND CENTRAL TEXAS THAT IS ALONG AND WEST OF A CAMERON TO ROCKWALL TO BONHAM LINE UNTIL 1 AM CDT FRIDAY... TXZ091>093-100>104-115>120-129>134-141>145-156-157-240900- /O.EXT.KFWD.WI.Y.0005.000000T0000Z-170324T0900Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-Hood- Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill- Lampasas-Coryell- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, and Gatesville 1131 PM CDT Thu Mar 23 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT FRIDAY... * TIMING...Now until 4 AM CDT Friday. * WINDS...South winds 20 to 30 mph with gusts up to 40 mph. * IMPACTS...Lightweight objects such as trash cans and patio furniture will be easily blown about by the gusty south winds. In addition, high-profile vehicles traveling east to west highways and interstates will be subject to very gusty crosswinds. Finally, open waters on area lakes will be dangerous and very choppy. Use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$ TXZ094-158>160-174-240600- /O.CON.KFWD.WI.Y.0005.000000T0000Z-170324T0600Z/ Fannin-Bell-McLennan-Falls-Milam- Including the cities of Bonham, Killeen, Temple, Fort Hood, Waco, Marlin, Cameron, and Rockdale 1131 PM CDT Thu Mar 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... * TIMING...Now until 1 AM CDT Friday. * WINDS...South winds 20 to 30 mph, with gusts up to 40 mph. * IMPACTS...Lightweight objects such as trash cans and patio furniture will be easily blown about by the gusty south winds. In addition, high-profile vehicles traveling east to west highways and interstates will be subject to very gusty crosswinds. Finally, open waters on area lakes will be dangerous and very choppy. Use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$
535 WWUS74 KFWD 240601 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 101 AM CDT Fri Mar 24 2017 TXZ158>160-174-240900- /O.EXP.KFWD.WI.Y.0005.000000T0000Z-170324T0600Z/ /O.NEW.KFWD.WI.Y.0006.170324T0601Z-170324T0900Z/ Bell-McLennan-Falls-Milam- Including the cities of Killeen, Temple, Fort Hood, Waco, Marlin, Cameron, and Rockdale 101 AM CDT Fri Mar 24 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... The National Weather Service in Fort Worth has issued a Wind Advisory, which is in effect until 4 AM CDT early this morning. * TIMING...Now until 4 AM CDT Friday. * WINDS...South winds 20 to 30 mph, with gusts up to 40 mph. * IMPACTS...Lightweight objects such as trash cans and patio furniture will be easily blown about by the gusty south winds. In addition, high-profile vehicles traveling east to west on highways and interstates will be subject to very gusty crosswinds. Finally, open waters on area lakes will be dangerous and very choppy. Use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$ TXZ094-240715- /O.EXP.KFWD.WI.Y.0005.000000T0000Z-170324T0600Z/ Fannin- Including the city of Bonham 101 AM CDT Fri Mar 24 2017 ...WIND ADVISORY HAS EXPIRED... Breezy winds of 10-20 mph will continue through the overnight hours. $$ TXZ091>093-100>104-115>120-129>134-141>145-156-157-240900- /O.CON.KFWD.WI.Y.0005.000000T0000Z-170324T0900Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-Hood- Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill- Lampasas-Coryell- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, and Gatesville 101 AM CDT Fri Mar 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... * TIMING...Now until 4 AM CDT Friday. * WINDS...South winds 20 to 30 mph with gusts up to 40 mph. * IMPACTS...Lightweight objects such as trash cans and patio furniture will be easily blown about by the gusty south winds. In addition, high-profile vehicles traveling east to west on highways and interstates will be subject to very gusty crosswinds. Finally, open waters on area lakes will be dangerous and very choppy. Use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$ JLDunn
808 WWUS74 KFWD 240852 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 352 AM CDT Fri Mar 24 2017 ...Wind Advisory in effect today along and west of a line from Comanche to Glen Rose to Gainesville... .A strong system will move across the Southern Plains today bringing a dryline through parts of North and Central Texas. Behind the dryline, winds of 20 to 30 mph with gusts near 40 mph will occur this late this morning and this afternoon. TXZ091-092-100>102-115>117-129>131-141-241600- /O.EXP.KFWD.WI.Y.0005.000000T0000Z-170324T0900Z/ /O.NEW.KFWD.WI.Y.0007.170324T1600Z-170325T0000Z/ Montague-Cooke-Young-Jack-Wise-Stephens-Palo Pinto-Parker- Eastland-Erath-Hood-Comanche- Including the cities of Bowie, Nocona, Gainesville, Graham, Olney, Jacksboro, Decatur, Bridgeport, Breckenridge, Mineral Wells, Weatherford, Briar, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Comanche, and De Leon 352 AM CDT Fri Mar 24 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... The National Weather Service in Fort Worth has issued a Wind Advisory, which is in effect from 11 AM this morning to 7 PM CDT this evening. * TIMING...11 AM CDT through 7 PM CDT Friday. * WINDS...Southwest winds 20 to 30 mph with gusts up to 40 mph. * IMPACTS...Lightweight objects such as trash cans and patio furniture will be easily blown about by the gusty south winds. In addition, high-profile vehicles traveling east to west on highways and interstates will be subject to very gusty crosswinds. Finally, open waters on area lakes will be dangerous and very choppy. Use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$ TXZ093-103-104-118>120-132>134-142>145-156-157-241000- /O.EXP.KFWD.WI.Y.0005.000000T0000Z-170324T0900Z/ Grayson-Denton-Collin-Tarrant-Dallas-Rockwall-Somervell-Johnson- Ellis-Mills-Hamilton-Bosque-Hill-Lampasas-Coryell- Including the cities of Sherman, Denison, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Fort Worth, Arlington, Dallas, Rockwall, Heath, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, and Gatesville 352 AM CDT Fri Mar 24 2017 ...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... Wind speeds have diminished to 10 to 20 mph tonight. Wind speeds will increase again late this morning and afternoon to 15 to 25 mph with higher gusts. $$ TXZ158>160-174-241000- /O.EXP.KFWD.WI.Y.0006.000000T0000Z-170324T0900Z/ Bell-McLennan-Falls-Milam- Including the cities of Killeen, Temple, Fort Hood, Waco, Marlin, Cameron, and Rockdale 352 AM CDT Fri Mar 24 2017 ...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... Wind speeds have diminished to 10 to 20 mph tonight. Wind speeds will increase again late this morning and afternoon to 15 to 25 mph with higher gusts. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 23, 4:02 AM CDT, 5 minutes earlier.
Area forecast discussion, Mar 23, 4:02 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 402 AM CDT Thu Mar 23 2017 .DISCUSSION... We continue to monitor a large and dynamic upper level system over the Great Basin and Rockies this morning. Meanwhile height falls over the Central and Southern High Plains are helping to lower pressures along the Rockies Front Range. 35-45 knot flow in the boundary layer will combine with a tightening gradient over the Southern Plains to promote windy conditions over much of the area. By late morning and through midnight tonight, the strongest winds will be west of I-35/35E: 20 to 30 mph with gusts of 35 to 40 mph. It is possible that even stronger winds will occur along and west of Highway 281 where the strongest southerly low level wind fields will exist. We have issued a Wind Advisory starting later this morning and lasting through this evening generally along and west of a line from Bonham and Rockwall to Marlin and Cameron. A deep southerly flow in advance of our western U.S system will make momentum transfer easier to achieve and it's possible wind speeds may need to be updated for a few hours this afternoon. Otherwise, it will be warm and in the 80s most locations with increasing humidity as the Gulf of Mexico fetch will be in full swing. For tonight, changes were made to relegate best rain chances across the far western counties as the system will continue to deepen and slow down, which will hold the surface dryline back until we get near sunrise Friday. Severe weather is not expected late tonight as the elevated mixed layer remains strong most of the night. The upper low will begin to march out over the High Plains early Friday morning and shunt the surface dryline eastward. It appears the elevated mixed layer will slowly moisten and weaken around sunrise, near or just west of the I-35/35W corridor. At this time, we expect an increase in convection that will shunt to areas mainly east of I-35 by midday. It is very conditional how much our eastern counties will destabilize with current convective evolution. Nevertheless, increasing 0-6km bulk shear occurring right at primary afternoon heating should allow for a few storms to reach severe limits over the east and southeast counties Friday afternoon into mid evening. Large hail and damaging winds will be the main threats. In addition, partial clearing over the west with gusty southwest winds and temperatures warming into the lower 80s. As such, and with less coverage and rainfall amounts west of I-35, we have coordinated with our neighboring offices to the west for a Fire Weather Watch Friday afternoon. All strong/severe convection will exit stage right later Friday evening as the upper low lifts east across the Ozarks and into the Mid Mississippi and Tennessee Valleys. A Pacific cold front will bring in a drier and cooler airmass for a nice day on Saturday with highs mostly in the 70s. The cool down will be short-lived however as the surface pattern transitions back to south wind Saturday night, becoming gusty with highs warming back into the 80s areawide. With low afternoon humidity values across the west Sunday afternoon, it is likely that fire concerns will increase once again. The next dynamic shortwave trough will move east into the Central Plains, with a more northerly track than seen in recent forecasts. Nevertheless, there will be enough lift and moisture east of another dryline and north of I-20 for a few discrete supercell storms. The more progressive and northern track of this system will only result in a brief surge of Gulf moisture northward late Sunday afternoon and Sunday night. A squall line across KS/OK will likely zipper down the dryline Sunday evening, especially into areas east of I-35 and north of I-20. All modes of severe weather are possible early on, but do expect overnight that a more linear system will mean damaging winds and some severe hail will be the primary hazards. This system will lift out east of the area Monday morning, with a few mostly dry days the first half of next week as shortwave ridging settles overhead Monday and Tuesday. It will continue to remain breezy and warm with temperatures remaining well above seasonal normals for late March. Medium range models are now slowing down and deepening the 3rd system later next week, which was pretty much expected. Both the Canadian and ECMWF are deeper and slower, but still slightly more progressive than the GFS. Our main threat for convection and -- I stress -- the 'possibility' of severe storms would appear to be later Wednesday into Thursday. We should know more on the timing, track, and strength of this system as we move through the weekend and the upper air network better samples this energy. It will remain unseasonably warm all of next week. 05/ && .AVIATION... /ISSUED 1153 PM CDT Wed Mar 22 2017/ Clear skies will prevail for the next few hours, but the first rivulets of nocturnal stratus are beginning to appear on satellite imagery across the Hill Country. Area wind profilers reveal the low-level jet is strengthening, with 40 kts indicated around 1500 feet. This jet will quickly usher low-MVFR cigs across the Waco airfield near 23/08Z, and near 23/10Z at the Metroplex terminals. Upstream surface observations reveal dewpoints are only in the lower to middle 60s at this hour, which, from a climatological standpoint, is not supportive of an IFR signal based on anticipated temperature-dewpoint spreads. This, combined with stout 35-45 kt winds just off the surface, mean we'll continue to carry cigs near and just above 1 kft. There may be a brief window at the onset of stratus for IFR cigs, but we'll monitor trends. Cigs will rapidly improve and scatter around mid-morning Thursday as drier air begins to push in and the effects of daytime mixing are felt. At the same time, strong south winds will materialize. Some wind gusts in excess of 30 kts appear possible, especially Thursday afternoon. These winds will be slow to subside and will remain elevated Thursday night. A potent low pressure system will approach the region late Thursday night. At this time, the threat for thunder appears too low to warrant mention in the DFW extended TAF, but did add a mention of VCSH after 24/11Z as the strongest forcing arrives. With such a potent system, thunder is not out of the question, but will allow future shifts to fine tune these details. Carlaw && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 85 65 82 55 77 / 5 20 60 5 0 Waco 83 65 81 53 79 / 5 10 60 5 0 Paris 82 60 72 53 72 / 10 10 80 20 5 Denton 84 63 81 52 76 / 5 20 50 5 0 McKinney 83 62 75 53 73 / 5 20 70 5 0 Dallas 85 65 79 55 76 / 5 20 70 5 0 Terrell 84 63 74 55 75 / 5 10 70 10 0 Corsicana 85 63 75 56 75 / 5 10 80 10 0 Temple 84 63 81 54 80 / 5 10 60 5 0 Mineral Wells 85 60 83 51 75 / 5 30 30 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday morning through Friday afternoon for TXZ091-100-101-115-116-129. Wind Advisory from 11 AM this morning to 1 AM CDT Friday for TXZ091>094-100>104-115>120-129>134-141>145-156>160-174. && 05/
Hazardous weather outlook, Mar 22, 3:14 PM CDT, 12 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 314 PM CDT Wed Mar 22 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231245- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 314 PM CDT Wed Mar 22 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is an elevated threat for wildfires on Thursday afternoon west of the I-35 corridor. The fire threat will increase across the same area Friday and linger through Saturday. Thunderstorms chances will increase from west to east beginning late Thursday night and ending Friday evening. A few of these storms may become strong to severe with a threat of strong winds and large hail. The most favored area for severe storms will be east of the I-35 corridor Friday afternoon. The next chance for thunderstorms will be Sunday afternoon and Sunday night. Some of these storms could become severe. At this time, the main hazards appear to be damaging straight-line winds and large hail. All activity will move east of the area on Monday. However, thunderstorm chances will return to the forecast on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 5:30 AM CDT | Fire Weather Watch | FWD | Comanche, Cooke, Eastland, Erath, Hood, Jack and 6 more | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.